Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 115, NWS Austin/San Antonio, TX

May 11, 2016Gillespie County, Kerr County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 11, 2016, 1:26 AM CDT for Gillespie County, Kerr County, Texas. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2016, 1:26 AM CDT (06:26 UTC)
Expired
May 11, 2016, 2:30 AM CDT
In force
64 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Gillespie County, TX, Kerr County, TX

The radar

The Austin/San Antonio radar (KEWX), 130 km from the middle of the area, began a volume at 06:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 2:00 AM CDTHAIL 14 Sse Ingram, TXQUARTER SIZED HAIL WAS REPORTED BY A SPOTTER ON MACKAY DRIVE IN KERRVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 6.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2016-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2298 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2016-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2298 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1594 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.3
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted.

860 
WUUS54 KEWX 110626
SVREWX
TXC171-265-110730-
/O.NEW.KEWX.SV.W.0115.160511T0626Z-160511T0730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
126 AM CDT WED MAY 11 2016

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN GILLESPIE COUNTY IN SOUTH CENTRAL TEXAS...
  CENTRAL KERR COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 230 AM CDT

* AT 126 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HUNT...OR 15
  MILES WEST OF KERRVILLE...MOVING EAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  KERRVILLE...HUNT...INGRAM...WALTONIA...KERR WILDLIFE MANAGEMENT AREA...
  MOUNTAIN HOME...KERRVILLE STATE PARK...TIVYDALE AND HARPER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 2998 9952 3016 9955 3032 9919 3020 9896
      3002 9901
TIME...MOT...LOC 0626Z 253DEG 15KT 3010 9938 

HAIL...1.00IN
WIND...60MPH
 
$$

HAMPSHIRE
2 follow-up statements
369 
WWUS54 KEWX 110652
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
152 AM CDT WED MAY 11 2016

TXC171-110701-
/O.CAN.KEWX.SV.W.0115.000000T0000Z-160511T0730Z/
GILLESPIE TX-
152 AM CDT WED MAY 11 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GILLESPIE COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3015 9930 3013 9930 3014 9898 3002 9901
      2998 9952 3016 9955
TIME...MOT...LOC 0651Z 288DEG 12KT 3004 9929 

$$

TXC265-110730-
/O.CON.KEWX.SV.W.0115.000000T0000Z-160511T0730Z/
KERR TX-
152 AM CDT WED MAY 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR CENTRAL KERR COUNTY...

AT 151 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WALTONIA...OR 9
MILES WEST OF KERRVILLE...MOVING EAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
KERRVILLE...HUNT...INGRAM...WALTONIA...KERR WILDLIFE MANAGEMENT AREA AND
KERRVILLE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3015 9930 3013 9930 3014 9898 3002 9901
      2998 9952 3016 9955
TIME...MOT...LOC 0651Z 288DEG 12KT 3004 9929 

HAIL...1.00IN
WIND...60MPH
 
$$

HAMPSHIRE
935 
WWUS54 KEWX 110729
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
229 AM CDT WED MAY 11 2016

TXC265-110739-
/O.EXP.KEWX.SV.W.0115.000000T0000Z-160511T0730Z/
KERR TX-
229 AM CDT WED MAY 11 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KERR COUNTY WILL
EXPIRE AT 230 AM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3015 9930 3013 9930 3014 9898 3002 9901
      2998 9952 3016 9955
TIME...MOT...LOC 0728Z 253DEG 15KT 3004 9929 

$$

HAMPSHIRE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 12:17 AM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, May 11, 12:17 AM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1217 AM CDT WED MAY 11 2016

.AVIATION...
SCATTERED CONVECTION CONTINUES AROUND KAUS AND WILL MENTION -TSRA
UNTIL 7Z. ALL ACTIVITY HAS BEEN NORTH OF THE SAN ANTONIO SITES AND
WILL THE TAFS THERE RAIN FREE. SHOULD SEE MVFR CEILINGS DEVELOP
SHORTLY THEN LOWERING TO IFR A FEW HOURS LATER. VFR SHOULD RETURN
AROUND 15Z. CANT RULE OUT A STRAY SHOWER OR THUNDERSTORMS IN THE
AFTERNOON HOURS...BUT PROBABILITIES WERE TOO LOW TO MENTION AT
THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 958 PM CDT TUE MAY 10 2016/

UPDATE...
WE WILL ALLOW THE SEVERE THUNDERSTORM WATCH TO EXPIRE AT THE TOP
OF THE HOUR. ONGOING STORMS ARE BORDERLINE AND THERE MAY BE ONE
TWO SEVERE STORMS WITHIN THE NEXT COUPLE OF HOURS...BUT THINK THE
THREAT IS TOO ISOLATED TO EXTEND THE WATCH.

PREV DISCUSSION... /ISSUED 653 PM CDT TUE MAY 10 2016/

AVIATION.../00Z TAF CYCLE/

VFR CONDITIONS ARE ONGOING ACROSS THE REGION AS LOW-LVL CLOUDS
DISSIPATE OUT THROUGH THE LATE AFTERNOON AND EARLY EVENING. A
LARGE TSRA CLUSTER IS ONGOING NEAR KSJT THAT WILL SLOWLY PIVOT
EAST AND SOUTHEAST INTO THE SOUTH-CENTRAL TEXAS HILL COUNTRY
THROUGH THE NEXT SEVERAL HOURS. THIS ACTIVITY WILL APPROACH KAUS
IN THE 02-04Z TIME FRAME. SOME STORMS COULD BE STRONG TO SEVERE
ACROSS THE HILL COUNTRY TO THE KAUS AREA. TURBULENCE AND LARGE
HAIL COULD OCCUR AND GROUND WIND SPEEDS OF WIND COULD REACH
UPWARDS OF 30-50 KT IN LOCALIZED SPOTS NEAR THE STRONGEST OF
STORMS. UPDRAFTS OF THESE STORMS WILL REACH NEAR 40-50 KFT. TSRA
ACTIVITY SHOULD REMAIN NORTH OF KSAT BUT APPROACH TRAJECTORIES
FROM THE NORTHEAST MAY HAVE TO CONTEND WITH TSRA UPDRAFTS.

STORM STRENGTH WILL DECREASE AFTER 04Z WITH TSRA ACTIVITY
DECREASING OVERNIGHT. SOME TSRA COULD BE POSSIBLE NEAR KDRT
WEDNESDAY AFTERNOON. SURFACE WINDS WILL BE OUT OF THE
SOUTH/SOUTHEAST AT 5-10 KT OUTSIDE OF STRONGER STORMS OVERNIGHT.
SOUTH/SOUTHEAST WINDS WILL PICK UP TO NEAR 10-15 KT AND GUSTS TO
NEAR 20 KT WEDNESDAY AFTERNOON.

PREV DISCUSSION... /ISSUED 250 PM CDT TUE MAY 10 2016/

SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...
DRYLINE HAS RETREATED INTO WESTERN TEXAS WHILE A WEAK MID LEVEL
IMPULSE IS APPROACHING THE RIO GRANDE. CONVECTIVE TEMPERATURES
ARE RAPIDLY BEING REACHED. THE BEST MOISTURE CONVERGENCE IS OVER
CENTRAL TEXAS AND OVER THE SERRANIAS DEL BURRO MOUNTAINS TO ALONG
THE RIO GRANDE PLAINS. THESE TWO AREAS WILL SEE RAPID DEVELOPMENT
OF SHOWERS AND THUNDERSTORMS IN THE NEXT FEW HOURS. FORECAST CAPES
UP TO 4500 J/KG AND 0-6 KM SHEAR OF 30 KTS ARE INDICATED MAKING
STRONG TO SEVERE STORMS VERY POSSIBLE. A SEVERE THUNDERSTORM WATCH
HAS BEEN ISSUED FOR VAL VERDE COUNTY AND THE HILL COUNTRY TO THE
I-35 CORRIDOR FROM SAN MARCOS NORTH...INCLUDING THE AUSTIN METRO
AREA THROUGH 10 PM CDT OR 03Z. MAIN THREAT IS LARGE...POTENTIALLY
VERY LARGE TO NEAR BASEBALL SIZE...HAIL. DAMAGING WIND GUSTS ARE
ALSO POSSIBLE IF STORMS CAN ORGANIZE. WITH STORM SCALE
ENHANCEMENT...A TORNADO CANNOT BE RULED OUT. A STRENGTHENING LOWER
LEVEL JET SHOULD ALLOW SHOWERS AND THUNDERSTORMS TO MOVE ACROSS
THE HILL COUNTRY AND RIO GRANDE PLAINS TO ALONG THE I-35 CORRIDOR
LATER THIS AFTERNOON INTO THIS EVENING. DURING THE OVERNIGHT
HOURS...THE AIRMASS STABILIZES AND UPWARD FORCING WANES WITH
SHOWERS AND THUNDERSTORMS ENDING. ON WEDNESDAY...ANOTHER WEAK MID
LEVEL IMPULSE AND DAYTIME HEATING MAY GENERATE ISOLATED SHOWERS
AND THUNDERSTORMS. CAPE AND SHEAR VALUES SIMILAR TO TODAY ARE
FORECAST MAKING STRONG TO SEVERE STORMS POSSIBLE. HOWEVER... THE
CAPPING INVERSION IS STRONGER WITH ONLY VERY ISOLATED STRONG TO
SEVERE STORMS POSSIBLE.

LONG TERM (THURSDAY THROUGH TUESDAY)...
A WEAK COLD FRONT MOVES INTO THE HILL COUNTRY TO ALONG THE
ESCARPMENT THURSDAY AFTERNOON INTO EVENING AND THEN STALLS OVER
SOUTHERN TEXAS TO THE SERRANIAS DEL BURRO MOUNTAINS OF MEXICO BY
FRIDAY WHILE A 925 TO 850 MB BOUNDARY STALLS OVER CENTRAL TEXAS.
UPWARD FORCING BY THE FRONT AND THE ELEVATED BOUNDARIES BRING
CHANCES OF SHOWERS AND THUNDERSTORMS WITH THE BEST CHANCES NEAR
THE ELEVATED BOUNDARY. CONVECTIVE PARAMETERS INDICATE SOME STRONG
TO SEVERE STORMS MAY BE POSSIBLE...ESPECIALLY ON THURSDAY. MID TO
UPPER LEVEL RIDGING BUILDS OVER SOUTHERN AND SOUTH CENTRAL TEXAS
ON SATURDAY. SUBSIDENCE INHIBITS CONVECTIVE DEVELOPMENT...EXCEPT
FLOW UP THE SERRANIAS DEL BURRO MOUNTAINS ALLOWS FOR SHOWERS AND
THUNDERSTORM DEVELOPMENT THERE. WEAK STEERING FLOW MAY TAKE THEM
ACROSS THE RIO GRANDE. THE RIDGE FLATTENS ON SUNDAY WITH WEAK
IMPULSES AND THE DRYLINE BRINGING CHANCES OF SHOWERS AND
THUNDERSTORMS THROUGH EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              70  87  67  85  66 /  30  40  40  20  -
AUSTIN BERGSTROM INTL AIRPORT  69  87  66  85  64 /  20  30  40  20  -
NEW BRAUNFELS MUNI AIRPORT     70  88  67  86  65 /  10  30  30  20  10
BURNET MUNI AIRPORT            69  84  64  83  63 /  30  40  40  20  -
DEL RIO INTL AIRPORT           72  93  69  89  70 /  10  30  50  20  10
GEORGETOWN MUNI AIRPORT        69  85  64  84  63 /  30  40  40  20  -
HONDO MUNI AIRPORT             70  90  68  87  67 /  10  20  30  20  10
SAN MARCOS MUNI AIRPORT        70  87  67  85  65 /  10  30  30  20  10
LA GRANGE - FAYETTE REGIONAL   71  88  69  85  66 /  10  20  40  20  -
SAN ANTONIO INTL AIRPORT       71  88  68  86  67 /  10  20  30  20  10
STINSON MUNI AIRPORT           72  91  70  87  68 /  10  20  30  20  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...HAMPSHIRE
SYNOPTIC/GRIDS...TB3
Hazardous weather outlook, May 10, 2:52 PM CDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
252 PM CDT TUE MAY 10 2016

TXZ171>173-183>194-202>209-217>225-228-112000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
252 PM CDT TUE MAY 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...THERE IS A SEVERE THUNDERSTORM WATCH IN EFFECT THROUGH 10 PM
CDT...
...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING FOR THE EDWARDS PLATEAU AND HILL COUNTRY
INCLUDING THE AUSTIN METROPOLITAN AREA...

SEVERE STORMS WILL BE POSSIBLE ALONG AND WEST OF THE INTERSTATE
35 CORRIDOR (INCLUDING THE AUSTIN METROPOLITAN AREA) THIS
AFTERNOON AND EVENING. THE GREATEST CHANCE FOR SEVERE STORMS WILL
BE ON THE EDWARDS PLATEAU AND NORTHERN HILL COUNTRY. STORM
DEVELOPMENT IS EXPECTED LATE IN THE AFTERNOON DURING PEAK HEATING
RESULTING IN VERY LARGE HAIL FORMATION...UP TO THE SIZE OF BASEBALLS
(2 2/3 INCHES) WITH THE STRONGEST STORMS...DAMAGING WIND GUSTS
OVER 60 MILES PER HOUR AND BRIEF HEAVY RAIN. STORMS SHOULD BEGIN
TO WEAKEN BY MIDNIGHT TONIGHT WITH THE LOSS OF DAYTIME HEATING.

ADDITIONALLY...ISOLATED STRONG TO SEVERE STORMS MAY DEVELOP WEST
OF THE RIO GRANDE RIVER AND MOVE EASTWARD IMPACTING AREAS NEAR
THE RIVER INCLUDING DEL RIO AND EAGLE PASS. LARGE HAIL AND
DAMAGING WINDS WILL ALSO BE THE MAIN THREATS WITH THIS ACTIVITY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AFTERNOON THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH
FRIDAY. WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED BUT SOME
ISOLATED STORMS MAY BECOME STRONG OR SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER INFORMATION TO
THE NATIONAL WEATHER SERVICE THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, May 10, 7:53 PM CDT, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
753 PM CDT TUE MAY 10 2016

TXZ217-110145-
MAVERICK TX-
753 PM CDT TUE MAY 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MAVERICK COUNTY UNTIL
845 PM CDT...

AT 753 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
EAGLE PASS...MOVING EAST AT 35 MPH.

DIME SIZE TO NICKEL SIZED HAIL AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EAGLE PASS...ROSITA NORTH...ROSITA SOUTH...PALOMA...RADAR BASE...ELM
CREEK...EIDSON ROAD...SECO MINES AND LAS QUINTAS FRONTERIZAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2858 10040 2860 10044 2863 10045 2864 10045
      2866 10050 2871 10051 2874 10051 2876 10053
      2880 10053 2883 10056 2909 10012 2864 10011
      2856 10040
TIME...MOT...LOC 0053Z 248DEG 30KT 2869 10060

ALLEN
Special weather statement, May 10, 8:32 PM CDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
832 PM CDT TUE MAY 10 2016

TXZ171>173-110215-
WILLIAMSON TX-BURNET TX-LLANO TX-
832 PM CDT TUE MAY 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR BURNET...NORTHWESTERN WILLIAMSON
AND NORTHEASTERN LLANO COUNTIES UNTIL 915 PM CDT...

AT 831 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR LAMPASAS TO NEAR VALLEY SPRING. MOVEMENT
WAS SOUTHEAST AT 25 TO 30 MPH.

DIME SIZE TO NICKEL SIZED HAIL AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
KINGSLAND...BURNET...LLANO...BERTRAM...BUCHANAN DAM...GAINESVILLE...
FLORENCE...BLUFFTON...BRIGGS...TOW...LONE GROVE...MAHOMET...BABY HEAD...
ANDICE...SHADY GROVE...INKS LAKE STATE PARK...SUNNYLANE...STOLZ...JOPPA
AND WATSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 3091 9783 3090 9781 3079 9779 3062 9859
      3091 9887 3092 9883 3092 9842 3094 9841
      3096 9845 3098 9844 3101 9846 3103 9844
      3103 9791
TIME...MOT...LOC 0131Z 294DEG 23KT 3109 9814 3084 9874

ALLEN
Special weather statement, May 10, 9:53 PM CDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
953 PM CDT TUE MAY 10 2016

TXZ172-173-110345-
WILLIAMSON TX-BURNET TX-
953 PM CDT TUE MAY 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BURNET AND WESTERN
WILLIAMSON COUNTIES UNTIL 1045 PM CDT...

AT 952 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
JOPPA...OR 7 MILES NORTH OF BERTRAM...MOVING EAST AT 50 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROUND ROCK...CEDAR PARK...GEORGETOWN...BERTRAM...SERENADA...LEANDER...
HUTTO...FLORENCE...JARRELL...LIBERTY HILL...WEIR...GEORGETOWN DAM...
OATMEAL...ANDICE...SUN CITY...SHADY GROVE...WATSON...BRIGGS...MAHOMET AND
SUNNYLANE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3103 9791 3091 9783 3087 9763 3082 9750
      3048 9755 3050 9758 3049 9763 3059 9792
      3060 9792 3063 9795 3061 9799 3067 9815
      3103 9816
TIME...MOT...LOC 0252Z 271DEG 45KT 3085 9801

ALLEN
Special weather statement, May 11, 1:01 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
101 AM CDT WED MAY 11 2016

TXZ186-110630-
KERR TX-
101 AM CDT WED MAY 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KERR COUNTY UNTIL
130 AM CDT...

AT 101 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHWEST OF KERR WILDLIFE MANAGEMENT AREA...OR 22 MILES
SOUTHEAST OF JUNCTION...MOVING EAST AT 10 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNTAIN HOME...I-10 NEAR THE KIMBLE-KERR COUNTY LINE AND THE
INTERSECTION OF I-10 AND US 290.

LAT...LON 3029 9932 3007 9934 3012 9966 3029 9965
TIME...MOT...LOC 0601Z 272DEG 9KT 3021 9958

HAMPSHIRE

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 7:53 PM CDTSpecial Weather StatementEWXMaverick52 min
May 10, 8:32 PM CDTSpecial Weather StatementEWXBurnet43 min
May 10, 9:53 PM CDTSpecial Weather StatementEWXWilliamson52 min
May 11, 1:01 AM CDTSpecial Weather StatementEWXKerr29 min
May 11, 1:29 AM CDTSpecial Weather StatementEWXLlano31 min
May 11, 1:57 AM CDTSevere Thunderstorm WarningEWXBandera, Kerr, Medina33 min
May 11, 3:41 AM CDTSpecial Weather StatementEWXBexar49 min
May 11, 4:23 AM CDTAreal Flood AdvisoryEWXBexar3 hr
May 11, 4:29 AM CDTSpecial Weather StatementEWXWilson46 min
May 11, 5:01 AM CDTSpecial Weather StatementEWXBexar44 min
May 11, 5:05 AM CDTSevere Thunderstorm WarningEWXBexar, Gonzales, Guadalupe, Wilson55 min
May 11, 6:14 AM CDTSpecial Weather StatementEWXBexar46 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.